TNMGC
http://tnmgc.com/discus/

Interaction between Miconazole and Warfarin
http://tnmgc.com/discus/viewtopic.php?f=25&t=901
Page 1 of 1

Author:  Badri [ 20 Jun 2016 16:39 ]
Post subject:  Interaction between Miconazole and Warfarin

Dentists are being reminded of the potential drug interaction between the antifungal miconazole (Daktarin, Daktacort) and the blood thinning medication warfarin.

Miconazole, including the topical gel formulation, can enhance the anticoagulant effect of warfarin—if miconazole and warfarin are used concurrently, the anticoagulant effect should be carefully monitored and, if necessary, the dose of warfarin reduced.

Patients should be advised to tell their doctor or pharmacist if they are receiving warfarin before using products that contain miconazole (including those available without prescription), and to seek medical advice if they notice signs of over-anticoagulation during treatment, such as sudden unexplained bruising, nosebleeds or blood in the urine.

The Medicines and Healthcare Products Regulatory Agency (MHRA) have issued the reminder in their monthly drug safety update following a Patient Safety Notice issued in Wales last month which describes a fatality in a patient on warfarin who was prescribed miconazole oral gel by her dentist.

Message Posted also in Dentistry

Author:  uamohammed [ 20 Jun 2016 17:36 ]
Post subject:  Re: Interaction between Miconazole and Warfarin

Hi Badri
it is a new point I have not heard so far. Thank you. But what is intriguing is what is the connection these drugs are having with dentists particularly.

UA Mohammed

Author:  Badri [ 28 Jun 2016 20:22 ]
Post subject:  Re: Interaction between Miconazole and Warfarin

Good question. I don't know the answer. Let me check with a dentist and let you know!

Page 1 of 1 All times are UTC + 5:30 hours [ DST ]
Powered by phpBB® Forum Software © phpBB Group
https://www.phpbb.com/